Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2005, 10:07 PM CDT for Audrain County, Monroe County, Shelby County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 10:07 PM CDT (03:07 UTC)
- Expired
- May 12, 2005, 11:00 PM CDT
- In force
- 53 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Audrain County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 666 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 130308 SVRLSX MOC007-137-205-130400- /O.NEW.KLSX.SV.W.0094.050513T0307Z-050513T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1007 PM CDT THU MAY 12 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AUDRAIN COUNTY IN CENTRAL MISSOURI MONROE COUNTY IN NORTHEAST MISSOURI SHELBY COUNTY IN NORTHEAST MISSOURI * UNTIL 1100 PM CDT * AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLARENCE TO 12 MILES SOUTHWEST OF MADISON...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF MACON TO 9 MILES SOUTHEAST OF MOBERLY...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MAUD MADISON GRANVILLE PARIS SHELBYVILLE SHELBINA SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3976 9227 3925 9232 3934 9191 3996 9189 $$ BRITT
3 follow-up statements
000 WWUS53 KLSX 130330 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1027 PM CDT THU MAY 12 2005 MOC007-137-205-130400- /O.CON.KLSX.SV.W.0094.000000T0000Z-050513T0400Z/ AUDRAIN MO-MONROE MO-SHELBY MO- 1027 PM CDT THU MAY 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CDT FOR SHELBY...MONROE AND AUDRAIN COUNTIES... AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH FROM SHELBYVILLE TO 11 MILES SOUTH OF MADISON...MOVING NORTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...PARIS... EMDEN...SHELBINA AND STOUTSVILLE. LAT...LON 3976 9227 3925 9232 3934 9191 3996 9189 $$ BRITT
000 WWUS53 KLSX 130351 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1050 PM CDT THU MAY 12 2005 MOC007-130400- /O.CAN.KLSX.SV.W.0094.000000T0000Z-050513T0400Z/ AUDRAIN MO- 1050 PM CDT THU MAY 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR AUDRAIN COUNTY IS CANCELLED... LAT...LON 3988 9198 3936 9196 3936 9174 3996 9189 $$ MOC137-205-130400- /O.CON.KLSX.SV.W.0094.000000T0000Z-050513T0400Z/ MONROE MO-SHELBY MO- 1050 PM CDT THU MAY 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CDT FOR SHELBY AND MONROE COUNTIES... AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH FROM 7 MILES NORTHWEST OF EMDEN TO 6 MILES WEST OF SANTA FE...MOVING NORTHEAST AT 15 MPH. LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE... HUNNEWELL...STOUTSVILLE...EMDEN AND SANTA FE. LAT...LON 3988 9198 3936 9196 3936 9174 3996 9189 $$ BRITT
000 WWUS53 KLSX 130400 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1100 PM CDT THU MAY 12 2005 MOC137-205-130410- /O.EXP.KLSX.SV.W.0094.000000T0000Z-050513T0400Z/ MONROE MO-SHELBY MO- 1100 PM CDT THU MAY 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND MONROE COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. LAT...LON 3988 9198 3936 9196 3936 9174 3996 9189 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:45 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, May 12, 4:45 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 445 PM CDT THU MAY 12 2005 .DISCUSSION... UNSETTLED WX IN THE OFFING FOR THE AREA OVR THE NXT 36 HRS AS UPR LOW OVR ROCKIES OPENS UP AND ASSOC TROF SWINGS INTO MSVLY. TNGTS ERY EVE PCPN THRT WL BE TIED TO WRMFNT AS IT LIFTS NWD ACR AREA...WHICH IS CLRLY DEFINED IN BOTH STLT AND SFC DATA FROM JUST S OF KJEF TO NR KSAR. AM A BIT SURPRISED THAT PCPN HASNT ALREADY FORMED ALG BNDRY AS SFC CNVGC AND INCRGLY UNSTBL AMS SHUD BE OVERCOMING THE EVER WKNG CAP...BUT DONT BLV THAT THE DELAY MEANS NO THRT OF PCPN WITH THIS FTR. LTR TNGT...PCPN CHCS WL BE INCRG OVR N AREAS AS INTS LN OF CNVTN CURRENTLY STRETCHING FROM SW IA INTO S CNTRL KS MOVES E. NOT SURE ABT HOW MUCH OF A SVR WX THRT WL EXIST WITH THIS ACTIVITY AS AMS WL BE LOSING SM OF ITS INSTABILITY...BUT DEEP UVV WITH SHTWV...SLOW E MVMT OF SYSTEM...AND VRY MOIST AMS SHUD CERTAINLY MEAN A THRT OF HVY RAIN. PWATS ARE VRY IMPRESSIVE...FCST BY BOTH NAM AND GFS AOA 1.5 OVR N AREAS BY 12Z. IN S AREAS...WL DROP POPS AFT MIDN AS FNT SHUD BE WELL N...AND AREA SHUD BE LACKING IN ANY UPR SUPPORT TO AID ADDL CNVTN. TSRA ONGOING OVR N AREAS ON FRI MRNG SHUD SWEEP ACR FA FROM NW TO SE FRI AFTN AND FRI NGT AS UPR SYS...A SERIES OF SHTWVS...AND ASSOC STG CDFNT ROLL THRU AREA. LIKELY AND HIER POPS BASED OFF OF MOS CERTAINLY LKS REASONABLE. MOST PCPN SHUD END BY SAT MRNG...AND ALTHO MDLS FCST ALL OF THE PCPN E OF OUR FA BY 12Z SAT HV LEFT SM LO POPS FOR SHWRS OVR SE DURG THE MRNG. ALSO KEPT A 20% OVR N AREAS FOR SAT AFTN AS SCNDRY SHTWV DROPS INTO REGION. SUMMER-LIKE TEMPS IN MOST AREAS DURG THE PAST FEW DAYS WILL SHARPLY DROP TO BLO NORMAL LVLS BY THE WEEKEND DUE TO UNSEASONABLY COLD AIR WHICH IS FCST INTO REGION IN WAKE OF THIS SYS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TRUETT
Hazardous weather outlook, May 12, 5:18 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 518 PM CDT THU MAY 12 2005 ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-131100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL-MONITEAU- MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS- SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON IL- 518 PM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A WARM FRONT MOVES NORTHWARD THROUGH THE AREA. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. A FEW STORMS ALONG AND AHEAD OF THIS FRONT MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ILZ079-MOZ072>075-084-085-099-131100- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- WASHINGTON- 518 PM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL...STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. A FEW STORMS ALONG AND AHEAD OF THIS FRONT MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GLASS
In the hours before
Local storm report, May 12, 6:11 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL GERALD 38.40N 91.33W
05/11/2005 0.88 INCH FRANKLIN MO TRAINED SPOTTER
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:39 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 68 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.